MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER VASCULAR PLUG; ARTERIAL EMBOLIZATION DEVICE

AGA MEDICAL CORPORATION AMPLATZER VASCULAR PLUG; ARTERIAL EMBOLIZATION DEVICE
Model Number 9-PLUG-014
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Death (1802)
Date of Event 09/03/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
An event of embolization and patient death was reported.The results of the investigation are inconclusive since the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined; however, information from the field stated that the user did not believe the patient death was attributable to the amplatzer vascular plug.The patient had undergone a tavi procedure and the avp was implanted and embolized during that procedure.
 
Event or Problem Description
On (b)(6) 2018, a 14mm amplatzer vascular plug (avp) was selected to close the carotid artery during a tavr procedure.After the plug was released, the device moved to the aorta.A 14mm amplatzer vascular plug 2 (lot number: 4645198) was then placed and successfully embolized the target vessel and the tavr procedure continued.Following the tavr procedure, the patient was taken to the icu for recovery.Later that night, the patient was brought back to the operating room due to a tavr procedural complication and did not survive.The user did not suggest the death or complication was due to either vascular plugs involved.The user's only concern was the migration of the 14mm avp to the aorta.Patient's information (e.G.Age, weight, gender, ethnicity, race, patient's initials) cannot be handled by abbott in absence of patient's written consent as required by the personal data protection national legislation.National legislation prevents the recording of such information.A written consent has not been obtained in this case; therefore, this information is not available.

Brand Name
AMPLATZER VASCULAR PLUG
Common Device Name
ARTERIAL EMBOLIZATION DEVICE
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key7908482
Report Number2135147-2018-00165
Device Sequence Number13876304
Product Code KRD
UDI-Device Identifier00811806011493
UDI-Public00811806011493
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K031810
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number9-PLUG-014
Device Catalogue Number9-PLUG-014
Device Lot Number5689240
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2018
Initial Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;